Format

Send to

Choose Destination
See comment in PubMed Commons below
Chest. 1988 Dec;94(6):1303-6.

Recurrent ventricular tachycardia due to pentamidine-induced cardiotoxicity.

Author information

1
Department of Internal Medicine, University of Cincinnati College of Medicine 45267-0535.

Abstract

Although pentamidine isethionate is effective in the treatment of Pneumocystis carinii pneumonia, it frequently causes serious adverse reactions. We report a case of reversible pentamidine-induced cardiotoxicity, characterized electrocardiographically by prolongation of the QT interval, T-wave inversion, and electrical alternans of the U-wave. In addition, the patient had repeated episodes of ventricular tachycardia that culminated in torsades de pointes. Our case re-emphasizes the need for close patient monitoring during pentamidine therapy.

PMID:
3263912
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center